MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmologist reported that following a cataract surgery with an intraocular lens (iol) implantation, the patient experienced poor vision with glare.The ophthalmologist determined that the event was the cause of the lens crack so the iol exchange was performed.Additional information has been requested.
 
Additional Manufacturer Narrative
Evaluation summary: the lens was returned for evaluation.Solution is dried on the lens.The lens was returned in three pieces, typical of insertion and removal from the eye.One haptic is broken in the gusset area and returned as one of the pieces.The opposite haptic has a nick on the edge on the anterior surface.The lens was cleaned for further evaluation.A small triangular crack is observed near the outer refractive ring on the posterior side of the optic.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.A small crack was observed.We are unable to verify that this is the reported crack as the lens was returned cut in half.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was provided indicating that iol was exchanged for the same model with a difference of 2.0 diopter of power four days following the initial iol implantation procedure.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11915913
Report Number1119421-2021-01141
Device Sequence Number14469615
Product Code MFK
UDI-Device Identifier00380652357722
UDI-Public00380652357722
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.195
Device Lot Number15019149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;